Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2009, 2:11 AM CDT for 4 counties in Texas; Little River County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 2:11 AM CDT (07:11 UTC)
- Expired
- Apr 13, 2009, 3:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX, Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:47 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 8:47 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 847 PM CDT SUN APR 12 2009 .DISCUSSION... MAIN SQUALL LINE HAS EXITED THE REGION THIS EVENING. NOW LOOKING BACK WEST AS AN UPPER LEVEL LOW GENERATES STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN TEXAS AND SOUTHERN OKLAHOMA. 00Z UPPER AIR SOUNDING SHOWS SHREVEPORT AND LITTLE ROCK TO BE MARGINALLY UNSTABLE AT THIS POINT. HOWEVER...AS THE LOW TRACKS EAST...ENOUGH DESTABILIZATION MAY OCCUR TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE I-30 CORRIDOR. WITH DIURNAL HEATING REMOVED FROM THE EQUATION...CURRENT THINKING IS THAT THE SEVERE THREAT SHOULD DIMINISH. HOWEVER...UNSTABLE ENVIRONMENTAL LAPSE RATE VALUES FROM THE FORT WORTH SOUNDING...ALONG WITH PERSISTENTLY CORRELATED SEVERE THUNDERSTORMS...ALL TRANSLATING TOWARD THE FOUR STATE REGION AT THIS HOUR LEAD TO THE CONCLUSION THAT PORTIONS OF NORTHEAST TEXAS...SOUTHEASTERN OKLAHOMA...AND SOUTHERN ARKANSAS ARE NOT OUT OF THE WOODS YET. MAIN THREAT WOULD BE HAIL. FOG IS THE SECOND CONCERN FOR THE EVENING. WITH RH VALUES PROGGED TO BE AROUND 100 PERCENT AREAWIDE...WOULDN/T BE SURPRISED TO SEE AREAS OF FOG ACROSS MUCH OF THE REGION. /05/ && .AVIATION... BAND OF STRONG CONVECTION WELL EAST OF AREA. DEEP CLOSED LOW SLOWLY MOVING ENE ACROSS OK...DRY SLOTTING OVER EAST TX VERY SLOW TO PROGRESS TO THE NE...AND REPLACE IFR CIGS...OCNL LOWERED VIS IN -DZ BR... THAT HAVE WRAPPED AROUND LOW. SHV NEAR THIS CLOUD BOUNDARY...BUT TXK...MLU...AND ELD...WILL BE IN THE IFR SOUP FOR SVRL MORE HOURS. ADDITIONAL CLOUDS...MOSTLY MVFR...TO MOVE BACK INTO CLEAR REGION...WHERE TYR...GGG...LFK CURRENTLY SITUATED. ADDITIONAL DRYING IN GUSTY WEST WIND MON AFTN HELP TO ENABLE SKIES TO BECMG SCT. ALSO...LOW TOPPED TSTMS NEAR AND SOUTH OF COLD CORE UPPER LOW...MOVING EAST ALONG RED RIVER VALLEY NORTH OF DFW. 0Z SOUNDING AT DFW FAVORABLE...BUT LZK AND SHV 0Z SOUNDING LESS THAN FAVORABLE...PLUS LOSS OF DIURNAL HEATING...MAKE STORM PROGRESSION TO CWA...AFTER 04Z...UNLIKELY./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 45 72 49 / 20 20 10 0 0 MLU 56 74 47 71 48 / 20 20 10 0 0 DEQ 47 61 37 70 43 / 30 40 10 0 0 TXK 50 65 43 71 49 / 30 30 10 0 0 ELD 51 70 43 71 45 / 30 30 10 0 0 TYR 50 66 43 73 50 / 20 10 0 0 0 GGG 50 67 43 72 50 / 20 10 0 0 0 LFK 55 74 44 76 50 / 10 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/07/
Hazardous weather outlook, Apr 12, 12:32 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CDT SUN APR 12 2009 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- 1232 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...AS AN STRONG UPPER LEVEL STORM SYSTEM OVER EASTERN NEW MEXICO TRAVERSES EAST INTO OKLAHOMA AND SOUTHERN KANSAS. GIVEN THE VERY COLD TEMPERATURES ALOFT...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER THREAT MATERIALIZES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ072-073-LAZ001>003-TXZ151-152-165-131200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-PANOLA-NACOGDOCHES- ANGELINA- 1232 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...BEFORE DIMINISHING FROM WEST TO EAST BY EARLY EVENING. SOME OF THE STRONGER STORMS MAY STILL PRODUCE LARGE HAIL THIS AFTERNOON...WITH ADDITIONAL WIDELY SCATTERED THUNDERSTORMS POSSIBLE OVERNIGHT AS A STRONG UPPER LEVEL STORM SYSTEM OVER EASTERN NEW MEXICO TRAVERSES EAST INTO OKLAHOMA AND SOUTHERN KANSAS. GIVEN THE VERY COLD TEMPERATURES ALOFT...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER THREAT MATERIALIZES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LAZ004>006-010>014-017>022-TXZ153-166-167-131200- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- SHELBY-SAN AUGUSTINE-SABINE TX- 1232 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL MOVE ACROSS MUCH OF NORTHCENTRAL LOUISIANA THIS AFTERNOON...BEFORE DIMINISHING EARLY THIS EVENING. MEANWHILE...A WARM FRONT WILL SLOWLY MOVE NORTHWEST INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA BY MID AFTERNOON. GIVEN THE STRONG LOW LEVEL WIND SHEAR AHEAD OF THE SHOWERS AND THUNDERSTORMS...ISOLATED TORNADOES WILL BE POSSIBLE MAINLY SOUTHEAST OF A NATCHITOCHES TO MONROE LINE. HOWEVER...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FARTHER NORTH ACROSS NORTHWEST AND NORTHCENTRAL LOUISIANA THROUGH LATE AFTERNOON...BEFORE ENDING FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY AS ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER THREAT MATERIALIZES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS...WILL BE NEEDED THROUGH LATE AFTERNOON ACROSS NORTHCENTRAL LOUISIANA. 15
In the hours before
Local storm report, Apr 13, 2:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM HAIL BOGATA 33.47N 95.21W
04/13/2009 E0.75 INCH RED RIVER TX LAW ENFORCEMENT
0158 AM HAIL CLARKSVILLE 33.61N 95.06W
04/13/2009 E0.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 39 min |
| Apr 13, 2:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| Apr 13, 3:02 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 32 min |
| Apr 13, 4:04 AM CDT | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.